Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The limiting absorption principle for the two-dimensional inhomogeneous anisotropic elasticity system
HTML articles powered by AMS MathViewer

by Gen Nakamura and Jenn-Nan Wang PDF
Trans. Amer. Math. Soc. 358 (2006), 147-165 Request permission

Abstract:

In this work we establish the limiting absorption principle for the two-dimensional steady-state elasticity system in an inhomogeneous aniso- tropic medium. We then use the limiting absorption principle to prove the existence of a radiation solution to the exterior Dirichlet or Neumann boundary value problems for such a system. In order to define the radiation solution, we need to impose certain appropriate radiation conditions at infinity. It should be remarked that even though in this paper we assume that the medium is homogeneous outside of a large domain, it still preserves anisotropy. Thus the classical Kupradze’s radiation conditions for the isotropic system are not suitable in our problem and new radiation conditions are required. The uniqueness of the radiation solution plays a key role in establishing the limiting absorption principle. To prove the uniqueness of the radiation solution, we make use of the unique continuation property, which was recently obtained by the authors. The study of this work is motivated by related inverse problems in the anisotropic elasticity system. The existence and uniqueness of the radiation solution are fundamental questions in the investigation of inverse problems.
References
Similar Articles
Additional Information
  • Gen Nakamura
  • Affiliation: Department of Mathematics, Hokkaido University, Sapporo 060-0810, Japan
  • MR Author ID: 190160
  • Email: gnaka@math.sci.hokudai.ac.jp
  • Jenn-Nan Wang
  • Affiliation: Department of Mathematics, National Taiwan University, Taipei 106, Taiwan
  • MR Author ID: 312382
  • Email: jnwang@math.ntu.edu.tw
  • Received by editor(s): September 15, 2003
  • Received by editor(s) in revised form: January 5, 2004
  • Published electronically: December 28, 2004
  • Additional Notes: The first author was partially supported by Grant-in-Aid for Scientific Research (B)(2) (No.14340038) of the Japan Society for the Promotion of Science
    The second author was partially supported by the National Science Council of Taiwan
  • © Copyright 2004 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 358 (2006), 147-165
  • MSC (2000): Primary 35J55, 74G25, 74G30; Secondary 74B05, 74E10
  • DOI: https://doi.org/10.1090/S0002-9947-04-03609-8
  • MathSciNet review: 2171227